Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 6, 2007, 3:53 PM CDT for St. Clair County, Missouri. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 3:53 PM CDT (20:53 UTC)
- Expired
- May 6, 2007, 5:04 PM CDT
- In force
- 71 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:35 PM CDT | TSTM WND DMG | 2 Se Appleton City, MO | SEVERE THUNDERSTORM WIND GUSTS DAMAGED THREE BARNS IN NORTHWEST ST. CLAIR COUNTY. MOST OF THE DAMAGE WAS ROOF DAMAGE...AND SOME TIN SIDING DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 062054
SVRSGF
MOC185-062230-
/O.NEW.KSGF.SV.W.0068.070506T2053Z-070506T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 530 PM CDT.
* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
TABERVILLE TO 24 MILES SOUTHWEST OF TIFFIN...MOVING NORTHEAST AT 20
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
APPLETON CITY BY 430 PM CDT.
LOWRY CITY AND 6 MILES WEST OF OSCEOLA BY 530 PM CDT.
THE TOWNS OF TABERVILLE...JOHNSON CITY...TIFFIN...ROSCOE AND MONEGAW
SPRINGS ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3821 9403 3821 9403 3820 9392 3821 9354
3793 9352 3791 9359 3782 9360 3784 9381
3790 9383 3789 9406
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 062115
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT SUN MAY 6 2007
MOC185-062230-
/O.CON.KSGF.SV.W.0068.000000T0000Z-070506T2230Z/
ST. CLAIR MO-
415 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR ST. CLAIR COUNTY...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
TABERVILLE TO 12 MILES SOUTH OF TIFFIN...MOVING NORTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
APPLETON CITY BY 430 PM CDT.
OSCEOLA AND LOWRY CITY BY 455 PM CDT.
THE TOWNS OF TABERVILLE...TIFFIN...JOHNSON CITY...ROSCOE...MONEGAW
SPRINGS...COLLINS...VISTA...GERSTER AND ICONIUM ARE IN THE PATH OF
THIS SEVERE THUNDERSTORMS.
THESE STORMS HAVE A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3821 9403 3821 9403 3820 9392 3821 9354
3793 9352 3791 9359 3782 9360 3784 9381
3790 9383 3789 9406
$$
CRAMER000
WWUS53 KSGF 062151
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT SUN MAY 6 2007
MOC185-062230-
/O.CON.KSGF.SV.W.0068.000000T0000Z-070506T2230Z/
ST. CLAIR MO-
451 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR ST. CLAIR COUNTY...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR JOHNSON CITY...OR 16 MILES NORTHEAST OF EL
DORADO SPRINGS...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF LOWRY CITY BY 505 PM CDT.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3821 9403 3821 9403 3820 9392 3820 9353
3812 9352 3801 9386 3789 9406
$$
CRAMER000
WWUS53 KSGF 062204
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT SUN MAY 6 2007
MOC185-062214-
/O.CAN.KSGF.SV.W.0068.000000T0000Z-070506T2230Z/
ST. CLAIR MO-
504 PM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3821 9403 3821 9403 3820 9392 3820 9353
3812 9352 3801 9386 3789 9406
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:45 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 6, 2:45 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN MAY 6 2007 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO BE SEVERE WEATHER THREAT THIS AFTERNOON...ALONG WITH PRECIP CHANCES THROUGH THE WEEK. CURRENTLY...OUTFLOW BOUNDARY FROM CONVECTION OVER NORTHERN MISSOURI SLOWLY MAKING ITS WAY SOUTH. THUNDERSTORM ACTIVITY MAINLY BEHIND THE BOUNDARY. OTHERWISE...NO LIFTING MECHANISM TO GET THUNDERSTORMS GOING. WE DID AN 18Z SOUNDING FOR SPC...STILL SHOWING CAPS AT 850MB AND 650MB. CAPES AROUND 3100 J/KG WITH CIN -30 J/KG. A LOT OF INSTABILITY...BUT WITH LACK OF TRIGGER...GOING TO BE HARD PRESSED TO GET ANY WIDESPREAD CONVECTION GOING. MM5 MODEL SHOWING SOME FAIRLY GOOD LOW LEVEL MOISTURE CONVERGENCE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ALONG WHATS LEFT OF AN OLD STATIONARY FRONT...CAN SEE FAIRLY GOOD ON SATELLITE IMAGERY. NOT MUCH SHEAR FROM THE 18Z SOUNDING...DO HAVE A SOUTHWEST LLVL JET OF 30KTS AT 4500FT WITH 0-3KM HELICITIES OF 99 M2/S2. SO DONT THINK TORNADOES WILL BE A PROBLEM TODAY. BUT SINCE THE TORNADO WATCH IS OUT...DECIDED TO LET IT RIDE A FEW MORE HOURS...AT LEAST THROUGH SUNSET TO SEE IF ANYTHING DEVELOPS. GIVEN POOR PERFORMANCE OF MODELS OVER THE PAST FEW DAYS...PRECIP CHANCES REMAIN QUESTIONABLE. DECIDED TO GO WITH INHERITED POPS THIS FORECAST CYCLE. GFS SHOWING RIDGE REMAINING FIRM OVER THE AREA THROUGH TUESDAY. UPPER LOW VERY SLOWLY MOVES EAST ACROSS THE STATE GIVING CHANCE POPS THROUGHOUT THE WEEK. GCC && .AVIATION... FOR THE 18Z SGF TAFS...CUMULUS FIELD AOA 3500 WILL CONTINUE THROUGH 00Z WITH A BROKEN DECK OF 3500/4500 POSSIBLE DURING THE AFTERNOON HOURS. OUTFLOW BOUNDARY ACROSS WEST CENTRAL MISSOURI THIS AFTERNOON WILL LIKELY HOLD STEADY OR RETROGRADES NORTHWARD...OR EVEN WASHOUT. THEREFORE...ONLY THUNDERSTORM ACTIVITY WILL LIKELY DEPEND UPON THE AMOUNT OF INSTABILITY FROM ANY TYPE OF OUTFLOW BOUNDARY NEAR KSGF/KJLN. BEST CHANCE OF THUNDERSTORM ACTIVITY WITH MVFR/IFR CEILINGS/VISIBILITIES WILL OCCUR AROUND KJLN. WILL UPDATE TAFS IF ANY DEVIATION OF CURRENT TRENDS INDICATE. JLT FOR THE 18Z PLEASANT HILL TAFS...MORNING MCS AND OUTFLOW BOUNDARIES INDICATED A PERSISTENT EAST/NORTHEAST WIND DURING THE EARLY AFTERNOON PERIOD. MVFR CEILINGS WILL OCCUR WITH ANY HEAVIER CONVECTIVE CELLS. HAVE ONLY ALLOWED FOR A TEMPORARY PERIOD THROUGH 20Z AND WILL UPDATE IF CURRENT TRENDS INDICATE. HOWEVER...MORNING MCS WILL LIKELY DAMPER ANY EXTREME INSTABILITY TRENDS...SO THUNDERSTORM ACTIVITY SHOULD BE MODERATE TO STRONG. DONT EXPECT SEVERE ACTIVITY THROUGH THE NEXT 3/6 HOURS. AFTER 00Z...THUNDERSTORM POTENTIAL WILL LIKELY INCREASE AS THE LOW LEVEL JET INCREASES AND THUNDERSTORM ACTIVITY FROM OKLAHOMA AND SOUTHEAST KANSAS MOVES NORTHWARD. JLT && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 6, 2:30 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT SUN MAY 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH MAY BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH EARLY THIS EVENING... AND WILL CONTINUE TO BE POSSIBLE TONIGHT WEST OF AN OSCEOLA TO CASSVILLE LINE. SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF A WARSAW TO AVA LINE THIS AFTERNOON AND EARLY THIS EVENING. FLASH FLOODING IS POSSIBLE NORTH OF A LINE FROM BRONSON TO HERMITAGE TO VIENNA THROUGH EARLY THIS EVENING. DISCUSSION: THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EASTERN KANSAS BY NOON AND MOVE INTO WESTERN MISSOURI THROUGH THE AFTERNOON. WIND SHEAR MAY BE SUFFICIENT FOR A SEVERE STORMS FROM NOON INTO EARLY THIS EVENING WEST OF A WARSAW TO AVA LINE. ISOLATED TORNADOES...HAIL TO THE SIZE OF WALNUTS AND WIND GUSTS TO 60 MPH ARE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND TORNADO WATCH 243 IS IN EFFECT THROUGH 6 PM THIS EVENING. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS ACROSS WESTERN MISSOURI WEST OF A LINE FROM WARSAW TO AVA. THUNDERSTORMS ACROSS THE REST OF THE MISSOURI OZARKS MAY PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH. MOST OF THE THUNDERSTORM ACTIVITY WILL QUICKLY DIMINISH THIS EVENING. A FEW THUNDERSTORMS WILL STILL BE POSSIBLE LATE TONIGHT OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE THROUGH MIDWEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT SPECIFIC DETAILS REMAIN IN QUESTION. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WEST OF A LINE FROM WARSAW TO AVA BY 3 PM THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 6, 3:08 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL BRONAUGH 37.69N 94.47W
05/06/2007 E0.75 INCH VERNON MO PUBLIC
DIME HAIL IN BRONAUGH
&&
LDOOLEYLocal storm report, May 6, 3:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LIBERAL 37.56N 94.52W
05/06/2007 E1.75 INCH BARTON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLF BALL HAIL
&&
LDOOLEYLocal storm report, May 6, 3:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL BRONAUGH 37.69N 94.47W
05/06/2007 E1.00 INCH VERNON MO LAW ENFORCEMENT
QUARTER HAIL REPORTED BY LAW ENFORCEMENT
&&
LDOOLEYLocal storm report, May 6, 3:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 2 NW BRONAUGH 37.71N 94.49W
05/06/2007 E0.75 INCH VERNON MO EMERGENCY MNGR
DIME HAIL REPORTED BY EMERGENCY MANAGER
&&
LDOOLEYLocal storm report, May 6, 3:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM FLASH FLOOD 1 E DEERFIELD 37.84N 94.49W
05/06/2007 VERNON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED WATER OVER THE ROAD ON HIGHWAY
54 1.5 MILES EAST OF DEERFIELD
&&
LDOOLEYLocal storm report, May 6, 3:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 2 S MILO 37.73N 94.31W
05/06/2007 E1.00 INCH VERNON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED QUARTER HAIL
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:39 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| May 6, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 28 min |
| May 6, 2:13 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 77 min |
| May 6, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 43 min |
| May 6, 3:21 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 6, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 79 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| May 6, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 18 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 89 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.